Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 97, NWS Cheyenne, WY

October 24, 2000Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Oct 24, 2000, 7:02 PM MDT for Albany County, Wyoming. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 24, 2000, 7:02 PM MDT (01:02 UTC)
Expired
Oct 24, 2000, 7:30 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Albany County, WY

What was reported inside it

TimeReportWhereRemark
Oct 24, 7:05 PM MDTHail 0.75Laramie, WY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 250103
SVRCYS
WYC001-250145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MDT TUE OCT 24 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING
  THIS DOES NOT INCLUDE THE CITY OF LARAMIE

* UNTIL 730 PM MDT

* AT 657 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM NEAR
  AMES MONUMENT...OR ABOUT 15 MILES SOUTHEAST OF LARAMIE.  SPOTTERS
  INDICATED ONE INCH DIAMETER HAIL.  THE SEVERE STORM WAS MOVING TO 
  THE NORTH AT 20 MPH.    

* OTHER LOCATIONS IN THE WARNING INCLUDE BUFORD.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY 
SHELTER.  LARGE HAIL AND HEAVY RAIN WILL BE ASSOCIATED WITH THIS 
STORM.  

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4117 10562 4G108 10531 4150 10531 4150 10561

WEILAND  

WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:32 PM MDT, 4 hours 30 minutes earlier.

Area forecast discussion, Oct 24, 2:32 PM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MDT TUE OCT 24 2000

STLT WV IMAGERY SHOWS WOUND UP UPR LVL LO PRES SYS CURRENTLY OVR
SERN UT LIFTING NEWD. PLENTY OF MSTR BEING DRAWN NWD IN ADVANCE OF
THE LO PRES...ALTHOUGH PTNS OF SERN WY ARE BEING DRY SLOTTED AS LO
LVL DRY AIR IS ENTRAINED INTO THE CYCLONIC CIRCULATION. WITH THE DRY
SLOT PROGGED TO PROPAGATE E OVR THE NEB PNHNDL LATER THIS
AFTN...THEREBY INCRG INSOLATION...AND WITH STEEPENED LAPSE RATES
CAUSED BY A COLD POOL AT H5...WL LEAVE MENTION OF ISOLD EVE TSTMS
OVR NEB PNHNDL. MDLS PROG GD MSTR OVR WRN PTNS OF CFA TNGT AND
WED...WITH DRIER AIR OVR ERN PTNS OF CFA. SCT POPS IN ORDER TNGT
RWL/LAR AND THE MTNS WITH LOWER POPS ELSW. THE UPR LO WL MOV NEWD
TNGT AND WL FILL SMWT INTO AN OPEN TROF WED. ONCE THE TROF AXIS
PASSES E OF CFA WED UPR FLOW WL BCM NW...DNSLP FOR CYS CFA. WITH
COLD POOL AT H5 AND DECENT AMS MSTR...ISOLD TO WDLY SCT POPS
WARRANTED WED AND WED NGT. THU LKS MNLY DRY WITH SHRTWV RIDGING OVR
ERN WY...MAY GO WITH ISOLD POPS THU OVR MTNS. FAN POPS SEEM TOO HI
TNGT AND WED AND WL GO WITH LOWER FWC POPS. MOS PROGS TEMPS THRU THU
TO BE AOA SEASONAL NORMS...AND MOS TEMPS SEEM OK.

IN THE EXTENDED...UPR LO OFF CA AT START OF THIS PD GETS A QUICK
KICK OUT PER MRF AND NOGAPS. AFT DRY AND MILD WX FRI...THIS SYS WL
AFFECT CWA SAT WITH SCT RAIN SHWRS. IMPROVEMENT BHND THIS UPR LO WL
OCCUR SUN. THIS WL BE BRIEF HWVR AS NEXT AND STGR UPR LO WL BRING
COOLER TEMPS AND SNOW SHWRS INTO WY PTN CFA LATE MON AND SPCLY TUE
WITH SCT RAIN SHWRS IN PNHNDL BY TUE.

.CYS...
WY...NONE.
NE...NONE.

JR/JH

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.